News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Chest symptoms

Question: Chest pain long term following recurrent PE


 Abbydabbydo - Sun Feb 04, 2007 7:25 am

Hi
I am a 30 yr old female, who has had PE 4 times over the last 4 yrs. I was diagnosed with a protein c deficiency. Since last clotting episode I am now on warfrin permanently.
Last clots were April 06. But in the last few weeks I have been experiencing extreme chest pain in the left lower and right middle lung. I am also short of breath and feel my heart racing. I though I was experiencing another clot, (although I am not sure if this is possible whilst on warfrin although my INR had been too low for a number of weeks?) so my GP sent me for a VQ scan which showed two mismatched area, in the lower left and middle right lungs. On comparison with previous scans it was determined that these clots were from previous episodes of clotting. So no new clots were found( How long do these clots take to dissolve.)

MY biggest concern is why am I getting severe pain now???
I don't want to go to emergency department, when I know they will just look for a clot and tell me there is no new ones.
What else copuld be causing pain that feels like a clot?
 John Kenyon, CNA - Sun Feb 04, 2007 1:31 pm

User avatar Hi abbydabbydo: Good question. The likley reason you are having pain without any new clots having arrived is that the old ones are still in there, and can cause numerous forms of irritation while they are slowly dissolving. The actual process of dissolving can produce by-products which may be irritating to lung tissue or could even conceivably produce a pneumonia, which may or may not be a concern (pneumonias range from the merely annoying to quite disabling). Something is causing your pain, and it is undoubtedly related to the remains of those original clots. There may be some way to hasten dissolution of them, or you may simply require antibiotics for a cystic pneumonia. A pulmonologist probably should take a look and a repeat VQ might be in order. These are, of course, only guesses, but pain usually does signify something, and if it's nothing serious then anti-inflammatory medication may not only reduce the discomfort but also speed the dissolving of the old clots.

Good luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here